Alert archive / Kansas / River Flood Warnings in 2007
River Flood Warning 15, NWS Topeka, KS
NWS Topeka, KS issued this river flood warning at Aug 2, 2007, 9:46 AM CDT for Marshall County, Washington County, Kansas. It took effect at Aug 3, 2007, 1:00 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Aug 2, 2007, 9:46 AM CDT (14:46 UTC)
- In effect from
- Aug 3, 2007, 1:00 AM CDT
- Expired
- Aug 3, 2007, 8:32 AM CDT
- In force
- 8 hr
- Issued by
- NWS Topeka, KS
- Flood severity
- Minor
Counties Marshall County, KS, Washington County, KS
The radar
The Topeka radar (KTWX), 100 km from the middle of the area, began a volume at 14:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS43 KTOP 021446 FLWTOP BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE TOPEKA KS 946 AM CDT THU AUG 02 2007 ...THE NATIONAL WEATHER SERVICE IN TOPEKA, KS HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING STREAMS IN KANSAS... LITTLE BLUE RIVER ABOVE BARNES AFFECTING MARSHALL AND WASHINGTON COUNTIES SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS. SHALLOW FLOWING WATER CAN WASH A CAR FROM THE ROADWAY. ALSO...THE ROADBED MAY BE WASHED OUT UNDER THE WATER. STAY TUNED TO LATER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO AND LOCAL MEDIA. KSC117-201-022246- /O.NEW.KTOP.FL.W.0015.070802T2324Z-070804T0600Z/ /BARK1.1.ER.070802T2324Z.070803T0600Z.070803T1200Z.NO/ 946 AM CDT THU AUG 02 2007 THE NATIONAL WEATHER SERVICE IN TOPEKA, KS HAS ISSUED A * FLOOD WARNING FOR THE LITTLE BLUE RIVER ABOVE BARNES. * FROM THIS EVENING TO LATE FRIDAY NIGHT ...OR UNTIL THE WARNING IS CANCELLED. * AT 9:30 AM THURSDAY THE STAGE WAS 14.2 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 16.0 FEET. * FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO RISE TO NEAR 16.5 FEET BY EARLY FRIDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY FRIDAY MORNING. * IMPACT...AT 17.0 FEET...FARM FIELD NORTH OF THE RIVER ON THE WEST SIDE OF HIGHWAY 148 FLOODS. $$
3 follow-up statements
000 WGUS83 KTOP 022038 FLSTOP FLOOD STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 338 PM CDT THU AUG 02 2007 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING STREAMS IN KANSAS... BIG BLUE RIVER NEAR BLUE RAPIDS AFFECTING MARSHALL COUNTY LITTLE BLUE RIVER ABOVE BARNES AFFECTING MARSHALL AND WASHINGTON COUNTIES SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS. SHALLOW FLOWING WATER CAN WASH A CAR FROM THE ROADWAY. ALSO...THE ROADBED MAY BE WASHED OUT UNDER THE WATER. STAY TUNED TO LATER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO AND LOCAL MEDIA. KSC117-030438- /O.EXT.KTOP.FL.W.0014.000000T0000Z-070804T1656Z/ /BLRK1.1.ER.070802T1940Z.070803T1200Z.070804T0456Z.NO/ 338 PM CDT THU AUG 02 2007 THE FLOOD WARNING CONTINUES FOR THE BIG BLUE RIVER NEAR BLUE RAPIDS. * UNTIL SATURDAY MORNING ...OR UNTIL THE WARNING IS CANCELLED. * AT 12:00 PM THURSDAY THE STAGE WAS 25.3 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 26.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CONTINUE TO RISE TO NEAR 29.0 FEET BY FRIDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY FRIDAY BEFORE MIDNIGHT. * IMPACT...AT 26.0 FEET...MINOR LOWLAND FLOODING OCCURS FROM MARYSVILLE TO TUTTLE CREEK LAKE. $$ KSC117-201-030438- /O.EXT.KTOP.FL.W.0015.070803T0142Z-070804T0218Z/ /BARK1.1.ER.070803T0142Z.070803T0600Z.070803T0818Z.NO/ 338 PM CDT THU AUG 02 2007 THE FLOOD WARNING CONTINUES FOR THE LITTLE BLUE RIVER ABOVE BARNES. * FROM THIS EVENING TO FRIDAY EVENING ...OR UNTIL THE WARNING IS CANCELLED. * AT 1:00 PM THURSDAY THE STAGE WAS 14.9 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 16.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO RISE TO NEAR 16.5 FEET BY EARLY FRIDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY FRIDAY MORNING. * IMPACT...AT 17.0 FEET...FARM FIELD NORTH OF THE RIVER ON THE WEST SIDE OF HIGHWAY 148 FLOODS. * IMPACT...AT 16.0 FEET...LOWLAND AGRICULTURAL FLOODING OCCURS FROM 15TH ROAD AND ZENITH ROAD IN WASHINGTON COUNTY TO WATERVILLE IN MARSHALL COUNTY. $$
000 WGUS83 KTOP 030130 FLSTOP FLOOD STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 830 PM CDT THU AUG 02 2007 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING STREAMS IN KANSAS... BIG BLUE RIVER NEAR BLUE RAPIDS AFFECTING MARSHALL COUNTY LITTLE BLUE RIVER ABOVE BARNES AFFECTING MARSHALL AND WASHINGTON COUNTIES SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS. SHALLOW FLOWING WATER CAN WASH A CAR FROM THE ROADWAY. ALSO...THE ROADBED MAY BE WASHED OUT UNDER THE WATER. STAY TUNED TO LATER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO AND LOCAL MEDIA. KSC117-030930- /O.EXT.KTOP.FL.W.0014.000000T0000Z-070804T1536Z/ /BLRK1.1.ER.070802T1931Z.070803T1200Z.070804T0336Z.NO/ 830 PM CDT THU AUG 02 2007 THE FLOOD WARNING CONTINUES FOR THE BIG BLUE RIVER NEAR BLUE RAPIDS. * UNTIL SATURDAY MORNING ...OR UNTIL THE WARNING IS CANCELLED. * AT 8:00 PM THURSDAY THE STAGE WAS 27.2 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 26.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 29.0 FEET BY FRIDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE FRIDAY BEFORE MIDNIGHT. $$ KSC117-201-030930- /O.EXT.KTOP.FL.W.0015.070803T0600Z-070804T0000Z/ /BARK1.1.ER.070803T0600Z.070803T0600Z.070803T0600Z.NO/ 830 PM CDT THU AUG 02 2007 THE FLOOD WARNING CONTINUES FOR THE LITTLE BLUE RIVER ABOVE BARNES. * FROM LATE TONIGHT TO FRIDAY EVENING ...OR UNTIL THE WARNING IS CANCELLED. * AT 6:00 PM THURSDAY THE STAGE WAS 15.4 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 16.0 FEET. * FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE EARLY FRIDAY MORNING. * IMPACT...AT 16.0 FEET...LOWLAND AGRICULTURAL FLOODING OCCURS FROM 15TH ROAD AND ZENITH ROAD IN WASHINGTON COUNTY TO WATERVILLE IN MARSHALL COUNTY. $$
000 WGUS83 KTOP 031332 FLSTOP FLOOD STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 832 AM CDT FRI AUG 03 2007 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING STREAMS IN KANSAS... LITTLE BLUE RIVER ABOVE BARNES AFFECTING MARSHALL AND WASHINGTON COUNTIES SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS. SHALLOW FLOWING WATER CAN WASH A CAR FROM THE ROADWAY. ALSO...THE ROADBED MAY BE WASHED OUT UNDER THE WATER. STAY TUNED TO LATER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO AND LOCAL MEDIA. KSC117-201-031402- /O.CAN.KTOP.FL.W.0015.000000T0000Z-070804T0000Z/ /BARK1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 832 AM CDT FRI AUG 03 2007 THE FLOOD WARNING IS CANCELLED FOR THE LITTLE BLUE RIVER ABOVE BARNES. * AT 8:00 AM FRIDAY THE STAGE WAS 14.2 FEET. * FLOOD STAGE IS 16.0 FEET. * FORECAST...THE RIVER CRESTED OVERNIGHT AND SHOULD CONTINUE TO FALL. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this river flood warning went out at Aug 2, 3:44 AM CDT, 6 hours 2 minutes earlier.
Area forecast discussion, Aug 2, 3:44 AM CDT, 6 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 344 AM CDT THU AUG 2 2007 .DISCUSSION... REGIONAL RADAR LOOP SHOWS OUTFLOW BOUNDARY PUSHING SOUTHEAST ACROSS THE CWA THIS MORNING. OTHER SMALL OUTFLOWS WERE NOTED ACROSS REPUBLIC COUNTY AS WELL. AN MCV WAS STILL SPINNING OVER FAR NORTHEAST KANSAS...SE NEBRASKA AND NW MISSOURI THIS MORNING. THIS HAS SUSTAINED CONVECTION IN THIS GENERAL AREA OVER THE PAST FEW HOURS. THETA RIDGE LAY ACROSS THE CWA THIS MORNING AND RUC KEEPS IT IN PLACE. CONVECTION THAT LED TO FLASH FLOODING IN REPUBLIC COUNTY IS DISSIPATING AT THIS TIME. ADDITIONAL CONVECTION WAS OCCURRING ACROSS SOUTH CENTRAL NEBRASKA. MCV MENTIONED ABOVE LOOKS TO REMAIN IN THE SAME AREA THROUGH THE MORNING HOURS. ADDITIONALLY SEVERAL BOUNDARIES WILL BE PRESENT ACROSS THE FORECAST AREA TODAY AND WILL BROAD BRUSH THE POPS ACROSS THE AREA. WILL MAINTAIN THE HIGHEST IN NORTH CENTRAL AND NORTHEAST KANSAS ESPECIALLY NEAR THE NEBRASKA BORDER TODAY. WILL KEEP THE FLASH FLOOD WATCH GOING THROUGH 18Z TODAY EVEN THROUGH CONVECTION IS DISSIPATING ACROSS NORTH CENTRAL KANSAS. GIVEN TREND OF THE PAST FEW DAYS WILL POSSIBLY SEE SOME ADDITIONAL DEVELOPMENT THIS MORNING OF CONVECTION AND WITH VERY HIGH PWS EXPECT TO SEE RAINFALL RATES OF 2 TO 3 INCHES PER HOUR ALONG WITH VERY SLOW MOVEMENT OF CELLS. CLOUDS WILL AGAIN PLAY A ROLE WITH HIGHS TODAY AND ADJUSTED PRIOR FORECAST SLIGHTLY WITH HIGHS IN THE UPPER 80S TO LOWER 90S. FOR TONIGHT WEAK ENERGY TO MOVE OUT OF MONTANA ACROSS NEBRASKA OVERNIGHT. BOUNDARIES LEFT FROM CONVECTION WILL ACT AS A FOCUS FOR ADDITIONAL DEVELOPMENT THIS EVENING. AGAIN LOCALLY HEAVY RAINS ARE POSSIBLE WITH 2 INCH PWS. ON FRIDAY...NORTHERN PLAINS SHORTWAVE WILL MOVE ACROSS NEBRASKA WITH GOOD WARM AND MOISTURE ADVECTION ACROSS KANSAS. SOME ISENTROPIC LIFT MAY BE ENOUGH TO GENERATE SOME CONVECTION ESPECIALLY ACROSS NORTH CENTRAL KANSAS AND MADE ONLY SLIGHT ADJUSTMENTS TO POPS. PRECIPITATION CHANCES SHIFT NORTHWARD BY SATURDAY MORNING WITH NORTHERN COUNTIES ON THE FRINGE OF POSSIBLE MCS ACROSS NEBRASKA AND IOWA. RIDGE BUILDS THEREAFTER FOR THE REST OF THE WEEKEND. NO CHANGES TO THE EXTENDED. 53 && .AVIATION... TROPICAL TYPE CONVECTION BEEN MAINLY CONFINED TO FAR NORTHERN SECTIONS OF THE CWA THROUGH EARLY MORNING THUS FAR. NO LARGE SCALE FORCING PRESENT WITH PREVIOUS CONVECTION COLD POOLS ENHANCING AND DEVELOPING NEW CONVECTION. SEVERAL DIFFUSE SURFACE BOUNDARIES ARE STRETCHED ACROSS THE AREA AND NEW ISOLATED CONVECTION CERTAINLY POSSIBLE THROUGHOUT REGION. THIN MID/UPPER CLOUD DECK ACROSS THE AREA FROM DISSIPATED CONVECTION OVERHEAD WITH VISIBILITIES RANGING FROM 4 TO 6 MILES. GRADUAL IMPROVEMENT IN VISIBILITY ANTICIPATED THROUGH THE MID TO LATE MORNING HOURS. REFER TO SHORT TERM FORECAST DISCUSSION FOR ADDITIONAL DETAILS. BLAIR && .TOP WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH NORTHERN BORDER COUNTIES AND CLOUD COUNTY UNTIL 18Z TODAY. &&
Hazardous weather outlook, Aug 2, 5:08 AM CDT, 4 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 508 AM CDT THU AUG 2 2007 KSZ008>012-020>024-026-034>040-054>056-058-059-031015- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 508 AM CDT THU AUG 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH CONTINUES THROUGH 1 PM TODAY FOR THE COUNTIES ALONG THE NEBRASKA BORDER. SEE THE APPROPRIATE WATCHES AND STATEMENTS FOR FURTHER DETAILS. SCATTERED THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT. LOCALLY HEAVY RAINFALL IS POSSIBLE AS WELL AS LOCALIZED FLOODING AND FLASH FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS WITH LOCALLY HEAVY RAIN WILL CONTINUE TO BE POSSIBLE ACROSS THE AREA THURSDAY INTO THURSDAY NIGHT...AND AGAIN FRIDAY INTO FRIDAY NIGHT. THUNDERSTORMS WILL BE POSSIBLE AGAIN MONDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS OVER ONE INCH OR ANY FLOODING TO THE NATIONAL WEATHER SERVICE IN TOPEKA.
The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 9:46 PM CDT | Flash Flood Warning | TOP | Washington | 3 hr |
| Aug 2, 1:10 AM CDT | Flash Flood Warning | TOP | Republic | 3 hr |
| Aug 2, 4:22 AM CDT | River Flood Warning | TOP | Marshall | 40 hr |
Nearby
River Flood Warnings in Kansas, 2007Every river flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.